Question re Acne scarring: taking isotretinoin pills for three months

Article Medically reviewed by Dr. Gavin Chan (MBBS, cosmetic physician, liposuctionist)

Dr. Gavin Chan

Templestowe Lower and Berwick Clinics

Dr. Gavin Chan has a background in intensive care, anaesthesia, and emergency medicine. Since 2004, Dr. Chan has provided cosmetic procedures, including anti-wrinkle injections, dermal fillers, liposuction, fat transfer, skin needling, and laser treatments. He is a doctor trainer for various dermal fillers and anti-wrinkle injections.
Read More

Question:

Hi
I have been taking isotretinoin pills for three months and my acne is cleared up already. My doctor suggested me to take the pills for at least 5 months. So my question is am I able to have treatment now on acne scarring or I should better wait after i stop my medicine? Also, just wondering what treatments you would suggest for scar healing after taking the pills as i read from your site that fractional CO2 Laser Treatments may not be suitable.
Thanks.

Answer:

We generally don’t recommend any laser treatments during treatment with isotretinoin. We ask that you wait 6 months after ceasing isotretinoin before commencing any laser treatments. The skin becomes is quite sensitive with isotretinoin, and complications are more likely if laser treatments are performed whilst on the medication.

 

Fractional CO2 or Fraxel laser treatments would be suited to the treatment of your acne scarring, once 6 months after your last isotretinoin dose has past.

Dr. Gavin Chan
Dr. Gavin Chan

We're here to help

Our consultants will help you decide which treatment best suits you and your skin conditions/type.

Request a phone call